# SDR FQAR20160211005

- Difficulty date: February 11, 2016
- Submitted: February 15, 2016
- Operation: General aviation
- Aircraft: N440PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496084
- Aircraft time: 9,318 hours
- Engine: Lyc O360A1H6
- Propeller: Hartzl HCC2YR1
- System (JASC): 5712 · Wing, Rib/Bulkhead
- Part: Rib
- Part number: 104629002
- Condition: Cracked
- Location: Lt Wing
- Part time: 4,192 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A PROGRESSIVE INSPECTION, AN ANGLE IN THE LT WING WAS FOUND CRACKED BEHIND THE LANDING GEAR SIDE BRACE FITTING.  THE RIB HAD BEEN INSTALLED IAW SB 1161 & WAS CONTAINED IN KIT, PN 767-397. THE INSTALLATION OF THE RIB KIT IS CONSIDERED TO BE THE TERMINATING ACTION OF THE SB AND IS SUPPOSED TO PREVENT FURTHER CRACKING, BUT APPEARS TO CRACK AT A SIMILAR RATE TO RIBS WITHOUT THE RIB KIT INSTALLED.
